MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RSINT30038UX
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the delivery system returned with the stent off the balloon.The stent did not return for analysis.The balloon folds were open and crimp impressions were slightly visible on the balloon working length.There was blood residue visible in the balloon.There was a kink on the distal shaft at 11mm distal to the guidewire entry port.The proximal inner shaft marker was located in the proximal balloon pillow.Negative prep was performed on the device and a steady stream of bubbles was observed in the syringe, indicating the presence of a leak.On pressurization of the device, a leak was detected on the distal shaft of the catheter.Visual inspection confirmed the presence of a short longitudinal tear on the distal shaft, at 34mm distal to the guidewire entry port.The shaft material was protruding outwards and was jagged/uneven.The distal shaft was cut back to visual inspect the inner shaft.There was a short longitudinal tear visible on the inner shaft.The shaft material was protruding outwards and was jagged/uneven.Sem analysis of the leak site on the inner and outer shaft confirmed the material was protruding outwards at the leak site.The characteristics of the leak site on the inner and outer shaft suggest that the damage may have occurred while loading a wire into the inner lumen.(b)(4).
 
Event or Problem Description
It is reported that an attempt was being made to use resolute integrity device in a rca lesion with no calcification or tortuosity.No damage was noted to the packaging.The device was inspected with no issues noted.The lesion was not pre-dilated.No resistance was encountered upon advancing the device and excessive force was not used.The device did not pass through a previously deployed stent.It was reported that the balloon would not hold pressure at 10atm during deployment.It was reported that the balloon seemed to be intact after removal however, blood was visible inside.A leak was suspected somewhere within the shaft.Post dilation was carried out with a with a nc medtronic balloon.No injury was caused to the patient.
 
Additional Manufacturer Narrative
Lesion exhibited 80% stenosis.Negative prep/purging was performed on the device prior to use with no issues noted.Device was not moved or repositioned in the lesion prior to the leak.Issues occurred on the first and only inflation.There was no drop in pressure.The resolute integrity drug eluting stent was implanted successfully.A nc euphora balloon was used to post dilate the resolute integrity stent.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6174468
Report Number9612164-2016-01297
Device Sequence Number929718
Product Code NIQ
UDI-Device Identifier00643169037205
UDI-Public00643169037205
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2018
Device Catalogue NumberRSINT30038UX
Device Lot Number0008179389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2016
Initial Date Received by Manufacturer 11/15/2016
Supplement Date Received by ManufacturerNot provided
12/21/2016
Initial Report FDA Received Date12/14/2016
Supplement Report FDA Received Date01/18/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight81